MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FLP
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, while placing the viperwire coronary guidewire in the patient, the guidewire entered the proximal left anterior descending (lad) artery where it became lodged in the nodular calcium, resulting in spring tip fracture.The entire radiopaque tip of the guidewire was left in the patient.The fractured component was entrapped with a non-abbott stent.Medication was administered to treat issue with the device.The vessel was primarily wired with the viperwire and no wire bias was reported.It was noted that the orbital atherectomy device was not inserted into the patient.The patient was stable.The physician has no concerns about long term patient risk outcomes.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation, entrapment of device, foreign body in patient, medication, and unexpected medical intervention appears to be related to operational context.In this case it is likely that the reported material separation, entrapment of device, foreign body in patient, medication, and unexpected medical intervention are a result of the patient¿s disease severity combined and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during procedure, while placing the viperwire coronary guidewire in the patient, the guidewire entered the proximal left anterior descending (lad) artery where it became lodged in the nodular calcium, resulting in spring tip fracture.The entire radiopaque tip of the guidewire was left in the patient.The fractured component was entrapped with a non-abbott stent.Medication was administered to treat issue with the device.The vessel was primarily wired with the viperwire and no wire bias was reported.It was noted that the orbital atherectomy device was not inserted into the patient.The patient was stable.The physician had no concerns about long term patient risk outcomes.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21950582
Report Number3004742232-2025-00122
Device Sequence Number8535026
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)250731(10)8617952
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number8617952
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight90 KG